MAUDE Adverse Event Report: MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED
Model Number 101044164
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the customer emailed medela llc stating her freestyle handsfree pump was having an issue with low suction.The customer also alleged she was diagnosed with mastitis.
 
Additional Manufacturer Narrative
The customer was advised by email to contact medela to troubleshoot her pump.The customer phoned medela llc on(b)(6) 2023 to troubleshoot her pump.Customer service conducted troubleshooting with the customer including disassembling, inspecting, cleaning and or reassembling kit and tubing set; verified the customer had the correct breast shield fit.The customer stated she had tried additional freestyle flex parts on her pump and the pump still had issues with low suction.The customer was sent a swing maxi pump and parts.In follow up with a complaint handler on (b)(6) 2023, the customer stated she was diagnosed with mastitis on (b)(6) 2023 and was prescribed dicloxacillin.She stated her mastitis is currently resolved.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.(b)(4)the risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
FREESTYLE HANDS-FREE EN ES FR - US ADAPTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ   6341
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key17169386
Report Number3002807523-2023-00008
Device Sequence Number15220495
Product Code HGX
UDI-Device Identifier00020451441641
UDI-Public020451441641
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101044164
Device Catalogue Number101044164
Device Lot Number0000448798
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/12/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2023
Initial Report FDA Received Date06/21/2023
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale